Mississippi, 2005Damaging Wind in Mississippi, March 22, 2005
March 22, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 22, 3:30 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 22, 3:30 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CST TUE MAR 22 2005
.UPDATE...
UPDATED ZONES TO REFLECT TORNADO WATCH 63 IN EFFECT UNTIL 19Z.
.PREVIOUS DISCUSSION...IN THE SHORT TERM...MAIN CONCERN WILL BE FOR
CONVECTIVE POTENTIAL ACROSS THE CWA. AT THIS TIME...A SLIGHT RISK
OF SEVERE WEATHER EXISTS ACROSS MOST OF SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI. HOWEVER...THE HIGHEST POTENTIAL FOR SEVERE
THUNDERSTORMS WILL EXIST MAINLY NORTH OF THE I-12 CORRIDOR...AS BEST
DYNAMICAL SUPPORT WILL REMAIN NORTH OF THE CWA INTO CENTRAL
MISSISSIPPI. A VERTICALLY STACKED LOW PRESSURE SYSTEM IN EASTERN
OKLAHOMA WILL CONTINUE TO MOVE TO THE EAST ACROSS ARKANSAS AND THE
TENNESSEE VALLEY TODAY. IN THE UPPER LEVEL OF THE ATMOSPHERE...A
HIGHLY DIVERGENT PATTERN WILL REMAIN IN PLACE OVER LOUISIANA AND
MISSISSIPPI THROUGH THE EARLY MORNING HOURS...ALLOWING FOR STRONG
FORCING AND DEEP LIFT TO REMAIN ENTRENCHED OVER THE REGION. A
HIGHLY SHEARED WIND PROFILE...AND AMPLE LOW LEVEL MOISTURE WILL
ALLOW THE THUNDERSTORMS TO REMAIN SEVERE AS THEY MOVE INTO THE
REGION BETWEEN 5 AND 10 AM THIS MORNING...ESPECIALLY OVER THE
NORTHERN AND CENTRAL CWA. 06Z SOUNDING INDICATES 0-3KM SRH VALUES
IN THE 300 M2/S2 RANGE. EXPECT THESE HIGH HELICITY VALUES TO
CONTINUE INTO THE MORNING...AND COULD ENHANCE AS FLOW BECOMES MORE
BACKED IN THE LOW LEVELS. ALSO...0-3KM SHEAR OF 30 KNOTS IS
INDICATED OVER THE AREA. AS A RESULT...DO EXPECT HAIL AND A FEW
TORNADOES TO DEVELOP...ESPECIALLY IN STORMS IN ADVANCE OF THE MAIN
SQUALL LINE. DAMAGING WIND THREAT WILL ALSO ACCOMPANY THE MAIN
SQUALL LINE...AS DRY PUNCH IN THE MIDLEVELS AND 75KT 5H JET STREAK
DEVELOP OVER THE REGION. MORE ISOLATED...MOST LIKELY
NON-SEVERE...CONVECTIVE ACTIVITY CAN BE EXPECTED TO THE SOUTH OF THE
I-12 CORRIDOR EARLY THIS MORNING. IT APPEARS THE CONVECTIVE THREAT
WILL PUSH TO THE EAST OF THE REGION BY 10 AM THIS MORNING.
BY MIDDAY...EXPECT STRONG SUBSIDENCE TO BUILD ACROSS THE AREA...AND
REMAIN IN PLACE THROUGH EARLY SATURDAY MORNING...AS A RIDGE OF HIGH
PRESSURE SETTLES INTO THE REGION. HOWEVER...ANOTHER SYSTEM WILL
DEVELOP IN THE SOUTHERN PLAINS LATE SATURDAY...AND SLIDE THROUGH THE
REGION SATURDAY NIGHT INTO EARLY SUNDAY. ANOTHER ROUND OF
THUNDERSTORMS CAN BE EXPECTED WITH THIS SYSTEM AS IT MOVES THROUGH.
TEMPERATURES WILL REMAIN NEAR TO SLIGHLY ABOVE AVERAGE THROUGH THE
WEEKEND AND INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 49 70 44 / 50 00 00 00
BTR 78 52 71 46 / 20 00 00 00
MSY 77 56 74 51 / 20 00 00 00
GPT 76 55 72 49 / 30 00 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH 62 UNTIL 14Z LAZ34>37-46>48.
TORNADO WATCH 63 UNTIL 19Z LAZ37>40-50.
MS...TORNADO WATCH 62 UNTIL 14Z MSZ68.
TORNADO WATCH 63 UNTIL 19Z MSZ69>71-77-80>82.
SE LA AND MS COASTAL WATERS...NONE.
&&
32
Hazardous weather outlook, Mar 22, 5:33 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 AM CST TUE MAR 22 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221800-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
533 AM CST TUE MAR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST
LOUISINA AND SOUTH MISSISSIPPI THIS MORNING...
A STRONG LOW PRESSURE SYSTEM OVER OKLAHOMA THIS MORNING ALONG WITH A
TRAILING COLD FRONT OVER NORTHWEST LOUISIANA AND EASTERN TEXAS WILL
CONTINUE TO PUSH EAST INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI
THROUGH THE MORNING HOURS. A LINE OF STRONG TO SEVERE THUNDERSTORMS
HAS DEVELOPED ALONG THIS FRONT EXTENDING FROM CENTRAL MISSISSIPPI
INTO SOUTHWEST LOUISIANA. AMPLE MOISTURE AND STRONG WINDS ALOFT WILL
ALLOW THE STORMS TO REMAIN STRONG TO SEVERE AS THEY MOVE THROUGH THE
REGION. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL REMAIN
ALONG AND TO THE NORTH OF INTERSTATE 12 THIS MORNING...BUT AN
ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA
BETWEEN INTERSTATE 12 AND INTERSTATE 10. THE THREAT OF SEVERE
WEATHER WILL DIMINISH BY 12PM...AS THE COLD FRONT MOVES EAST OF THE
REGION.
ISOLATED TORNADOES...WINDS TO 70 MPH...AND LARGE DAMAGING HAIL UP TO
2 INCHES IN DIAMTER WILL BE THE PRIMARY IMPACTS FROM THE STRONGEST
THUNDERSTORMS THIS MORNING.
NO HAZARDOUS WEATHER IS EXPECTED FOR THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER LOW PRESSURE SYSTEM...AND TRAILING COLD FRONT IS EXPECTED TO
MOVE THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL
BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. A FEW OF THESE
THUNDERSTORMS COULD BE LOCALLY STRONG.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.
32
Thunderstorm Wind, Wilkinson
- When
- March 22, 6:25 AM CST
- Where
- Wilkinson County, Centreville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.100, -91.067
Power lines were knocked down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, March 22, 20051 death · 18 injured · $7.0 million · F3 · 2 events
- Flash Flood in California, March 22, 20052 deaths · 1 event
- Tornado in Alabama, March 22, 20054 injured · $750,000 · F2 · 1 event
- Rip Current in Florida, March 22, 20051 death · 1 event
- Tornadoes and Hail in Mississippi, March 22, 2005$1.6 million · F1 · 21 events
- Hail and Damaging Winds in Georgia, March 22, 2005$874,000 · 1 in hail · 34 events
- Flooding in California, March 22, 2005$2.5 million · 2 events
- Tornadoes and Hail in Mississippi, March 22, 20051 injured · $211,000 · F1 · 10 events
- Tornadoes in Georgia, March 22, 2005$375,000 · F1 · 2 events
- Debris Flow in California, March 22, 2005$1.0 million · 1 event
- Tornado in Georgia, March 22, 2005F2 · 1 event
- Debris Flow in California, March 22, 2005$375,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442897.